Clarithromycin/antibiotics : Anyone had permanent tinnitus after taking it?

Discussion in 'Support' started by ampumpkin, Jun 3, 2014.

tinnitus forum
    1. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      My ENT doctor said he had NEVER seen a irreversible case in all of his career. But in my case, it looks like taking the antibiotics Biaxin (in Canada - clarithromycin) has increased my T permanently.

      Anyone ever took that and recovered? If so, how long did it take?

      thanks everyone!!

      Anne-Marie, from Canada
       
    2. tychobrae
      Alone

      tychobrae Member

      Location:
      UK
      Tinnitus Since:
      02/2008
      I took it once and that night I had the weirdest T - it was more like auditory hallucinations. I heard a dog barking, then a vacuum cleaner, then a clicking sound like dolphins make. They only lasted about an hour (thank goodness) and I've never taken chlorythromycin again.

      I only took one dose, how long did you take it for and how long ago?
       
    3. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      It was at the beginning of May. It was 500mg X 2, once a day. I took it for 7 days.

      In my presentation in the appropriate section, I also mention that I had other symptoms while taking it: vertigo, fullness of ears, impression that I was going deaf, puking bile, not being able to sleep and T +++

      Everything is gone except for the louder T. Oh and now, my tinnitus is the "reactive kind" louder when there is a lot of noise and I also hear a morse code every 3 seconds!!
       
    4. tychobrae
      Alone

      tychobrae Member

      Location:
      UK
      Tinnitus Since:
      02/2008
      So, it's only 3 weeks since you stopped taking it? There's every chance it's some sort of spike and will shorten down again. My t recently became reactive for about 3 weeks but is a little better now.

      I'll keep my fingers crossed for you!
       
    5. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      it varies a lot actually. In the past 3 weeks, I had 5 days where life was "back to normal" after I started taking magnesium. But it only lasted 5 days, after that, it went back to a louder sound.

      I have never been aware of any spikes since I first got T in 2007... I was so habituated that I was ignoring it 24/7.
       
    6. WestCoastGirl85
      Buzzed

      WestCoastGirl85 Member

      Location:
      California
      Tinnitus Since:
      September 2011
      Cause of Tinnitus:
      Ototoxic ear drops getting into inner ear canal
      i read that anything with "MYCIN" in it, is bad for your ears.
       
      • Optimistic Optimistic x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.